Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 223, NWS Indianapolis, IN

August 9, 20124 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2012, 10:53 PM EDT for 4 counties in Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 10:53 PM EDT (02:53 UTC)
Expired
Aug 9, 2012, 11:42 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bartholomew County, IN, Decatur County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WUUS53 KIND 100253
SVRIND
INC005-031-139-145-100400-
/O.NEW.KIND.SV.W.0223.120810T0253Z-120810T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1053 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL MIDNIGHT EDT

* AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF RUSHVILLE TO 11 MILES WEST OF GREENSBURG...
  AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...
  GREENSBURG...
  MANILLA...
  BURNEY...
  ST. PAUL...
  MILFORD...
  ARLINGTON...
  MOSCOW...
  ADAMS...
  MILROY...
  SANDUSKY...
  NEW SALEM...
  CLARKSBURG...
  GLENWOOD...
  NEWPOINT...
  LAKE SANTEE...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 107 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 8538 3927 8589 3970 8585 3970 8530
      3927 8529
TIME...MOT...LOC 0253Z 275DEG 23KT 3966 8564 3932 8568
WIND...HAIL 60MPH 0.88IN

$$

NIELD
3 follow-up statements
985 
WWUS53 KIND 100317
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 PM EDT THU AUG 9 2012

INC145-100328-
/O.CAN.KIND.SV.W.0223.000000T0000Z-120810T0400Z/
SHELBY-
1117 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3922 8538 3926 8580 3935 8566 3935 8563
      3970 8563 3970 8530 3927 8529
TIME...MOT...LOC 0318Z 275DEG 23KT 3960 8543 3926 8549

$$

INC005-031-139-100400-
/O.CON.KIND.SV.W.0223.000000T0000Z-120810T0400Z/
BARTHOLOMEW-DECATUR-RUSH-
1117 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
NORTHEASTERN BARTHOLOMEW AND RUSH COUNTIES UNTIL MIDNIGHT EDT...

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RUSHVILLE TO 6 MILES SOUTH OF GREENSBURG...MOVING EAST AT 25
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NEW SALEM...CLARKSBURG...GLENWOOD...NEWPOINT AND LAKE SANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 8538 3926 8580 3935 8566 3935 8563
      3970 8563 3970 8530 3927 8529
TIME...MOT...LOC 0318Z 275DEG 23KT 3960 8543 3926 8549
WIND...HAIL 60MPH 0.88IN

$$

NIELD
822 
WWUS53 KIND 100332
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1132 PM EDT THU AUG 9 2012

INC005-100342-
/O.CAN.KIND.SV.W.0223.000000T0000Z-120810T0400Z/
BARTHOLOMEW-
1132 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTHOLOMEW
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS OF 
THE WARNED AREA.

LAT...LON 3922 8538 3924 8563 3946 8550 3970 8544
      3970 8530 3927 8529
TIME...MOT...LOC 0332Z 275DEG 23KT 3959 8531 3925 8537

$$

INC031-139-100400-
/O.CON.KIND.SV.W.0223.000000T0000Z-120810T0400Z/
DECATUR-RUSH-
1132 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR AND
SOUTHEASTERN RUSH COUNTIES UNTIL MIDNIGHT EDT...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF RUSHVILLE TO 7 MILES SOUTHEAST OF GREENSBURG...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWPOINT AND LAKE SANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 8538 3924 8563 3946 8550 3970 8544
      3970 8530 3927 8529
TIME...MOT...LOC 0332Z 275DEG 23KT 3959 8531 3925 8537
WIND...HAIL 60MPH <.75IN

$$

NIELD
251 
WWUS53 KIND 100342
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 PM EDT THU AUG 9 2012

INC031-139-100352-
/O.CAN.KIND.SV.W.0223.000000T0000Z-120810T0400Z/
DECATUR-RUSH-
1142 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR DECATUR AND SOUTHEASTERN RUSH
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3922 8538 3924 8563 3946 8550 3970 8544
      3970 8530 3927 8529
TIME...MOT...LOC 0342Z 275DEG 23KT 3954 8523 3920 8530

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:30 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 9, 10:30 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT THU AUG 9 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 226 PM EDT THU AUG 9 2012

LOW PRESSURE OVER SOUTHEASTERN ILLINOIS WILL PUSH NORTHEAST
TONIGHT...DRAGGING A COLD FRONT ACROSS CENTRAL INDIANA THIS
EVENING. THIS IN COMBINATION WITH DAYTIME HEATING WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS
EVENING ALONG AND AHEAD OF THE FRONT.

THE LOW WILL SLOWLY PUSH TO THE EASTERN GREAT LAKES ON FRIDAY AND
SATURDAY...ALLOWING COOLER AIR ON NORTHWEST WINDS AND DRY WEATHER TO
ARRIVE IN CENTRAL INDIANA FOR THE WEEKEND.

COOLER WEATHER IS EXPECTED MUCH OF NEXT WEEK. A LOW PRESSURE
SYSTEM PASSING TO THE SOUTH ON WEDNESDAY AND A COLD FRONT
APPROACHING ON THURSDAY NIGHT AND FRIDAY WILL BRING OUR NEXT
CHANCES FOR SHOWERS AND STORMS.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 943 PM EDT THU AUG 9 2012

ONGOING FORECAST IN FAIRLY GOOD SHAPE. MADE SOME MINOR TWEAKS TO
TEMPS AND SKY COVER...REMAINDER NEEDED LITTLE ATTENTION.

STORMS ONGOING...SEVERAL SEVERE...IN A CLUSTER IN THE INDY METRO
AND ALONG A LINE FROM NORTHWEST OHIO THROUGH SOUTH CENTRAL
ILLINOIS...ALONG WHAT APPEARS TO BE THE MAIN SURFACE
BOUNDARY. THESE STORMS WILL LIKELY CONTINUE THROUGH MIDNIGHT AT
LEAST...BEFORE MOVING OFF TO THE EAST. LARGE HAIL HAS BEEN THE
MAIN THREAT TONIGHT...BUT DAMAGING WINDS HAVE ALSO OCCURRED. SOME
ROTATION OBSERVED IN A FEW STORMS...MAINLY THOSE ENCOUNTERING THE
NUMEROUS OUTFLOW BOUNDARIES PRESENT OWING TO PREVIOUS CONVECTION
EARLIER THIS MORNING AND AFTERNOON. TORNADO THREAT WILL BE
NONZERO...FOR STORMS IMPACTING THESE BOUNDARIES...BUT MINIMAL
ELSEWHERE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE TEMPS THROUGH THE
PERIOD.

NAM/GFS AGREE THAT A DEEP UPPER LOW EXPECTED TO BE OVER NORTHERN
INDIANA ON FRIDAY WILL SLOWLY DRIFT NORTHEAST TO THE GREAT LAKES.
ABUNDANT CLOUD COVER IS EXPECTED TO REMAIN ACROSS THE AREA ON
FRIDAY AS THE LOW DRIFTS TO THE NORTH. TIME HEIGHT SECTIONS SHOW
GOOD LOWER LEVEL MOISTURE. FURTHERMORE FORECAST SOUNDINGS SHOW
CONVECTIVE TEMPERATURES IN THE LOWER 70S THAT COULD RESULT IN SOME
ISOLATED POP UP AFTERNOON RAIN SHOWERS. WILL TREND HIGHS COOLER
THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND THE COLD AIR ADVECTION.

LINGERING CLOUDS AND ANY ISOLATED SHRA WILL DISSIPATE ON FRIDAY
NIGHT AS UPPER LOW PULLS NORTHEAST AND ANY DAYTIME HEATING WANES.
EVEN BETTER DRYING APPEARS IN THE FORECAST SOUNDINGS IN ON FRIDAY
NIGHT AND SATURDAY...CONTINUING INTO SATURDAY NIGHT AS HIGH
PRESSURE REMAINS ACROSS THE AREA. GIVEN THE COLD AIR ADVECTION AS
850MB TEMPS FALL NEAR 10C WILL TREND HIGHS AND LOWS COOLER THAN
MAVMOS...WITH MOSTLY CLEAR NIGHTS AND A SUNNY SATURDAY.

SURFACE HIGH REMAINS IN CONTROL IN SUNDAY ACROSS THE OHIO
VALLEY...HOWEVER ALOFT A SHORT WAVE IS APPROACHING AND PUSHING
THROUGH INDIANA. SURFACE FLOW DOES NOT APPEAR TO OPEN AND ALLOW
FOR THE ADDITION OF GULF MOISTURE. THUS FOR NOW WILL HOLD OFF ON
POPS FOR SUNDAY UNTIL BETTER CONFIDENCE IS REVEALED IN LOWER LEVEL
MOISTURE....BUT WILL INCREASE CLOUD COVERAGE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012

ENSEMBLES SUGGEST A FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN
PARTS OF THE COUNTRY...WHILE THE SUB TROPICAL RIDGE HOLDS FROM THE
SOUTHERN ROCKIES EASTWARD ACROSS THE GULF COAST STATES. ANOTHER
UPPER DISTURBANCE IS EXPECTED TO DROP INTO THE GREAT LAKES AND OHIO
VALLEY EARLY NEXT WEEK...AND THEN LIFT OFF TO THE EAST BY THE MIDDLE
OF NEXT WEEK. ENSEMBLES SUGGEST THE BEST THREAT FOR PRECIPITATION
WITH THIS SYSTEM WILL BE MONDAY AND MONDAY NIGHT. WILL GO WITH
CHANCE POPS AT THOSE TIMES. HEIGHTS ARE EXPECTED TO RISE TOWARDS THE
MIDDLE OF NEXT WEEK AS TROUGH LIFTS OFF TO THE EAST...SO WILL
CONTINUE WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.

BY THURSDAY...THERE ARE INDICATIONS THAT THE HEAT RIDGE MAY TRY TO
BUILD BACK INTO THE SOUTHERN PLAINS. THE ENSEMBLES SUGGEST ANOTHER
DISTURBANCE MAY RIDE OVER THE DEVELOPING RIDGE INTO THE LOCAL AREA
BY THURSDAY. WILL CONTINUE WITH CHANCE POPS AT THAT TIME.

&&

.AVIATION /DISCUSSION FOR THE 10/0300Z TAF UPDATE/...

ISSUED AT 1019 PM EDT THU AUG 9 2012

UPDATE...
ONE LINE OF SEVERE THUNDERSTORMS MOVED THROUGH KIND...BUT THERE IS
AN ADDITIONAL LINE APPROACHING WITHIN THE NEXT HOUR. SO...WILL
LEAVE CURRENT TEMPO AS IS.

PREVIOUS DISCUSSION...
THUNDERSTORM ACTIVITY WILL BE INCREASING THIS EVENING AS A COLD
FRONT DROPS SOUTHEAST ACROSS THE TERMINALS AND AN UPPER LOW PIVOTS
SOUTHEAST TO NORTHERN ILLINOIS AND THEN NORTHERN INDIANA. WILL GO
WITH TEMPO THUNDERSTORM GROUPS THROUGH 05Z AT HUF AND LAF AND IND
AND BMG TIL 06Z. WILL ALSO PERHAPS ADD THUNDER TO THE PREVAILING
GROUP JUST PRIOR TO ISSUANCE TIME...IF IT CAN BE DONE WITH GOOD
CONFIDENCE. MODELS AND SOME UPSTREAM OBSERVATIONS SUGGEST MVFR
CONDITIONS AFTER 06Z. WITH SURFACE WINDS PICKING UP...MORE
CONFIDENT ON STRATUS THAN FOG. WITH THE UPPER LOW IN THE
VICINITY...COLD AIR ALOFT AND LINGERING LOW LEVEL MOISTURE...PLENTY
OF DIURNAL MVFR CU WILL BE AROUND FRIDAY BEFORE CLEARING COMMENCES
AT SUNSET AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY.

OTHERWISE...SOUTHWEST WINDS AT IND AND BMG SHOULD BECOME NORTHWEST
AROUND 02Z WHEN THE FRONT MOVES THROUGH. WINDS WILL INCREASE TO NEAR
10 KNOTS TOWARD 12Z AND 10 TO 15 KNOTS AFTER 15Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...NIELD
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...TDUD
Hazardous weather outlook, Aug 9, 9:50 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EDT THU AUG 9 2012

INZ021-028>031-035>049-051>057-060>065-067>072-110200-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
950 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS...SOME SEVERE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREAT. LIGHTNING...AND VERY HEAVY RAINFALL IS ALSO POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...MINOR FLOODING.

TIMING: THROUGH 3 AM EDT.

DISCUSSION: THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL
REMAIN STRONG TO SEVERE THROUGH THE EARLY MORNING
HOURS...DIMINISHING LATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY
NIGHT...AND AGAIN WEDNESDAY NIGHT AND THURSDAY.

DISCUSSION: DISTURBANCES PASSING THROUGH THE AREA MAY SPARK A FEW
THUNDERSTORMS AT TIMES EARLY IN THE WEEK AND AGAIN AROUND MID
WEEK. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE IN SOME COUNTIES THROUGH THE EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Local storm report, Aug 9, 10:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1037 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             6 SW FLORA              40.48N  86.60W
08/09/2012  E1.75 INCH       CARROLL            IN   AMATEUR RADIO

            REPORTED NEAR RADNOR.

&&

EVENT NUMBER IND1200597

HOMANN
Local storm report, Aug 9, 10:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             2 NE CAMDEN             40.63N  86.51W
08/09/2012  E0.75 INCH       CARROLL            IN   AMATEUR RADIO

            REPORTED 1 SSE OF FLAX.

&&

EVENT NUMBER IND1200598

HOMANN
Local storm report, Aug 9, 10:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             1 N PLAINFIELD          39.71N  86.39W
08/09/2012  E0.50 INCH       HENDRICKS          IN   AMATEUR RADIO

            REPORTED AT DAN JONES ROAD AND CR 300 S JUST NORTH OF
            US HIGHWAY 40 IN PLAINFIELD.

&&

EVENT NUMBER IND1200599

HOMANN
Local storm report, Aug 9, 10:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     REELSVILLE              39.55N  86.96W
08/09/2012                   PUTNAM             IN   EMERGENCY MNGR

            TREES DOWNED IN REELSVILLE. LATE REPORT.

&&

EVENT NUMBER IND1200600

HOMANN
Local storm report, Aug 9, 10:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             1 W PLAINFIELD          39.70N  86.41W
08/09/2012  E1.00 INCH       HENDRICKS          IN   COCORAHS

            QUARTER SIZED HAIL DAMAGED SHINGLES AND SHREDDED
            LEAVES.

&&

EVENT NUMBER IND1200601

HOMANN
Local storm report, Aug 9, 10:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 NW PLAINFIELD         39.72N  86.41W
08/09/2012  E1.00 INCH       HENDRICKS          IN   COCORAHS

            MANY SMALL LIMBS DOWNED. ACCOMPANIED BY HEAVY RAINFALL
            MEASURING 1.01 INCHES IN 30 MINUTES.

&&

EVENT NUMBER IND1200602

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:24 PM EDTSevere Thunderstorm WarningINDDecatur, Rush36 min
Aug 9, 8:28 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks32 min
Aug 9, 8:30 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe30 min
Aug 9, 8:48 PM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren42 min
Aug 9, 8:52 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam38 min
Aug 9, 8:55 PM EDTSevere Thunderstorm WarningINDHendricks, Marion35 min
Aug 9, 8:58 PM EDTSevere Thunderstorm WarningINDCarroll, Howard47 min
Aug 9, 9:00 PM EDTSevere Thunderstorm WarningINDDecatur, Rush14 min
Aug 9, 9:06 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe39 min
Aug 9, 9:26 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren49 min
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby47 min
Aug 9, 9:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Shelby62 min
Aug 9, 10:16 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe29 min
Aug 9, 10:21 PM EDTTornado WarningINDJohnson, Shelby26 min
Aug 9, 10:32 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.